Obviously everyone is different and as such people respond differently to medications. I was on nuerontin for a few months and to me it didn't do anything at all. I also have anxiety and depression issues and was on cymbalta for awhile. But the nuerontin had little or no effect what so ever. Lyrica was better at helping me with the nerve problems I was having but it wasn't all the effective as well.
Hi Gretchen. Please do not worry about the effects of Neurontin. It is a safe drug to use with little or no side effects. In my case it was not effective in reducing the pain but more effective in reducing the nerve issues I have. Like extremski said, everyone reacts differently but not to worry. Please take care and good luck. Mollyrae
Welcome Gretchen. We are glad you found us. This site has been a God-sent for me too. You will find many supportive and caring members that offer good suggestions and information.
Mollyrae is correct, Neurontin is a fairly safe medication. I took it for 4 weeks and obtained little if any relief from my pain. But that doesn't mean that it won't be effective for you, as has been stated everyone reacts differently.
Please let us know how you are doing. Someone is always here. Take care and feel free to chat or post again. Tuck
Thanks so much for all the imput. I have yet to try the Nuerontin, but I guess it won't hurt. The Dr mainly prescribed it for the nerve damage. So what the heck. Thanks again and God Bless all.
I tried neurontin and it made my vision so blurred it had to stop. It happened so quickly I wasn't able to tell if it would of helped my symptoms. Just a side affect to look out for. If you do try it I pray it is the perfect on for you. Changing and rechanging-trial and error is no fun!
May God Bless you!!
My PM doc told me Neurontin (gabapentin) was useless!!! He put me on LYRICA, but it can be costly. Ask them for a drug savings card for LYRICA. I got one, and only pay $25.00 a month for my script. Good Luck. Neurontin didnt do anything for me but give me a headache, and made me loopy. Had more breakthrough pain also with it. Good Luck
I am a pain physician and I have a mild neuropathy from a nerve injury. Neurontin and Lyrica both work at the same a2 delta subunit of the calcium channel which is important in pain transmission in nerve pain. The difference is that Neurontin has a lower binding affinity for this A2 delta subunit than does Lyrica. It has higher binding at lower doses and its binding percentage decreases at lower doses (but you still are delivered more milligrams of this medication as the dose increases). The maximum dose of Neurontin is generally 3600 mg in a day in divided doses (1200 mg three times a day). I have had patients on higher doses, as much as 5400 mg in s day. One must also go up slowly on the dose to limit the side effects, which are generally dose dependent. Pregabalin's maximun dose is usually around 300 mg per day, but I have had patients as high as 450 mg per day. I have found that the elderly have more difficulties with either of these medication, so my advice is to go slow, and start at night in case fatigue develops. Neurontin is less expensive in most drug plans and some drug plans require you to have been tried on the Neurontin prior to being prescribed the Lyrica. I have had patients who could not tolerate the Lyrica but could the Neurotin and vice versa. They are both good medications but the benefit of Lyrica is that although the side-effects of the drugs are the same, the Lyrica side effects are in general 1/3 to 1/2 of the Neurontin, which is the main prescribing point of this medication. I hope that this information helps.
Hi there. I hate to be the voice of dissent here, but i had a terrible experience with neurontin. Granted, my doctor told me i'd been put on too much and it had become toxic. But i had a ton of weird problems, some of which are still with me today (about 8 years later). But it seems like most folks do fine -- and i'm notoriously sensisitve to a lot of meds. Still, if you notice strange thoughts looping in your head or begin to stutter...or notice your writing style is not quite the same, it could be a warning sign. Personally, i ran a fever all the time, had a constant rampaging heart rate (137 resting on average) and palpitations. I got a weird burning sensation under my skin -- like acid or fire under my skin (never felt anything like it in my life) and i still have echos of it to this day. There is a lot more. But i don't want to freak you out. If you want to read more of my story, i just put in a question post about Neurontin called 'am i the only one who hates this drug? neurontin nightmare...
you could probably find it if you wanted. Still...probably not worth getting worked up about... as long as you know the early warning signs you'll probably be fine. My problem was that the drug was so new at the time, nobody knew the signs yet (so they left me on it...for 11 months). That 11 months has gone down in history as the worst year of my life -- hands down. Still, had doctors known then what they know now, it probably wouldn't have happened. My moto now is, no new drugs for me! If it hasn't been on the market for 20 years, forget it! :-)
Anyway -- i felt i had to toss in the one disenting note since most folks seem to love it. My best wishes to you -- and may you find relief and a speedy recovery.
all the best,
I tried Gabapenten(generic for Neurontin), but I had major side effects with the first very tiny dose. I devolped a rash and major hot flashes. They had me stop taking it with in two days. I'm extremely sensitive to medications and this one was not good for me.